MAUDE Adverse Event Report: ARTHREX, INC. CAPSULECLOSE SCORPION; PLATE, FIXATION, BONE

ARTHREX, INC. CAPSULECLOSE SCORPION; PLATE, FIXATION, BONE
Model Number CAPSULECLOSE SCORPION
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the tip of the ar-16992 scorpion broke off.The sales rep reported the case was completed without incident.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-16992, batch 10359098 capsuleclose scorpion was received for investigation.Visual inspection identified that the 118-204 shear pin, 910-019 suture clip, and the 910-021 suture clip spring components had broken off of the distal tip of the scorpion.The fragments generated during this event were not returned for analysis.Functional testing revealed that squeezing the finger allowed the tissue clamp assembly to advance as intended, although usability was impeded by the lack of tip components present.The observed condition is most likely the result of breakage at the shear pin as a result of dropping the device or smashing the device into solid material.

Brand Name
CAPSULECLOSE SCORPION
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11872417
Report Number1220246-2021-03164
Device Sequence Number1374640
Product Code LXH
UDI-Device Identifier00888867212688
UDI-Public00888867212688
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAPSULECLOSE SCORPION
Device Catalogue NumberAR-16992
Device Lot Number10359098
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date08/02/2021
Patient Sequence Number1